Nebraska, 2014

Hail and Damaging Winds in Nebraska, June 26, 2014

June 26, 2014 · NWS CYS · 4 events in 3 counties and zones

Thunderstorms over southeast Wyoming produced large hail, damaging winds and locally heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Thunderstorms over southeast Wyoming produced large hail, damaging winds and locally heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 26, 5:30 PM MST, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 26, 5:30 PM MST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
630 PM MDT THU JUN 26 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 336 PM MDT THU JUN 26 2014

PREVIOUS FORECAST FOR THE NEXT 12 TO 24 HOURS APPEARS ON TRACK
THIS AFTERNOON. CURRENT WATERVAPOR LOOP SHOWS A WEAK SHORTWAVE
ALOFT LIFTING NORTHEAST ACROSS SOUTH CENTRAL WYOMING...WITH
SHOWERS AND TSTORMS BEGINNING TO DEVELOP ALONG AND AHEAD OF THE
FEATURE. A SURFACE BOUNDARY IS ALSO VISIBLE NEAR THE LARAMIE
RANGE...WITH SOUTHWEST WINDS BECOMING MORE SOUTHERLY TO THE EAST
OF THE BOUNDARY ALONG WITH AN IMPRESSIVE MOISTURE GRADIENT.
DEWPOINT TEMP IS CURRENTLY AT 29 DEGREES AT LARAMIE...AND 55 IN
CHEYENNE TO THE EAST OF THE BOUNDARY. SEVERE POTENTIAL IS MARGINAL
ACROSS MOST OF SOUTHEAST WYOMING EAST OF THIS BOUNDARY...DUE TO
LIMITED SHEAR. HOWEVER...TSTORMS WILL LIKELY PRODUCE OUTFLOW
BOUNDARIES RESULTING IN ADDITIONAL LLVL SHEAR THROUGH THIS
EVENING. SEVERE TSTORMS ARE MORE LIKELY ACROSS WESTERN NEBRASKA
THIS EVENING INTO EARLY TONIGHT WITH MORE FAVORABLE SHEAR
PROFILES...MORE INSTABILITY...AND JET ENERGY PUSHING OVER THE
AREA. IN FACT...NOCTURNAL CONVECTION IS EXPECTED EAST OF I25 AS THE
LLVL JET STRENGTHENS WHILE A 50 KNOT JET ALOFT DEVELOPS OVER FAR
EASTERN COLORADO AND WESTERN NEBRASKA. INCREASED POP THROUGH EARLY
SATURDAY MORNING...ESPECIALLY OVER THE NORTHERN PANHANDLE WHICH
WILL BE IN THE FAVORABLE LEFT EXIT QUADRANT OF THE UPPER LEVEL
JET. SEVERE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND STRONG WINDS
THROUGH LATE THIS EVENING.

FOR FRIDAY...MAIN UPPER LEVEL TROUGH CURRENTLY OVER THE GREAT
BASIN WILL MOVE EAST OVER WYOMING. COOLER TEMPERATURES ARE
EXPECTED WITH HIGHS IN THE UPPER 60S TO MID 70S OVER MOST OF
SOUTHEAST WYOMING...AND INTO THE 80S ACROSS WESTERN NEBRASKA WHICH
WILL BE THE LAST TO SEE THE COOLER AIR. EXPECT SHOWERS TO BE MORE
WIDESPREAD ON FRIDAY AS THE TROUGH AXIS MOVES EAST. SHOWERS WILL
DEVELOP OVER SOUTHEAST WYOMING...LIKELY AROUND SUNRISE OR SHORTLY
AFTER OVER CARBON AND ALBANY COUNTY. SHOWERS WILL BECOME MORE
NUMEROUS AS THEY PUSH EAST INTO THE HIGH PLAINS...WITH
THUNDERSTORMS BECOMING MORE LIKELY INTO THE AFTERNOON. INCREASED
POP OVER THE MOUNTAINS AND HIGHER RIDGES...WITH A GOOD COVERAGE OF
RAIN SHOWERS EXPECTED. THIS ACTIVITY WILL LIKELY LINGER THROUGH
MIDNIGHT AS A 90KT UPPER LEVEL JET MAX MOVES OVER WYOMING.

ALL MODELS INDICATE DRIER AIR PUSHING ACROSS WYOMING FOR SATURDAY
WITH DEWPOINTS LOWERING INTO THE 30S. CAN NOT RULE OUT A FEW
ISOLATED THUNDERSTORMS HOWEVER NORTH OF A DOUGLAS TO SIDNEY
NEBRASKA LINE WITH AMPLE MOISTURE LINGERING OVER THAT AREA AS WELL
AS GOOD INSTABILITY. TEMPERATURES WILL RETURN TO NEAR NORMAL WITH
HIGHS IN THE 70S TO LOW 80S. WINDY CONDITIONS ARE EXPECTED WEST OF
THE LARAMIE RANGE WITH GUSTS UP TO 40 MPH POSSIBLE.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 336 PM MDT THU JUN 26 2014

AN UPPER LEVEL LOW WILL DEVELOP AND SLOWLY MOVE EAST ALONG THE
US/CANADIAN BORDER SUNDAY AND MONDAY...WITH WNW FLOW OVER THE
FORECAST AREA THROUGH THIS TIME. A COLD FRONT LOOKS TO
DROP SOUTH ACROSS THE EASTERN PLAINS SUNDAY EVENING...AND WITH SOME
MARGINAL MIDLEVEL MOISTURE MOVING OVERHEAD...COULD SEE A FEW VERY
LIGHT SHOWERS DEVELOP ALONG THE FRONT. NOT LOOKING LIKE MUCH MORE
THAN SPRINKLES THO...SO KEPT CHANCES FOR PRECIP LOW. AHEAD OF THE
FRONT...TEMPS WILL BE VERY WARM...WITH LOW 80S TO LOW 90S ACROSS THE
PLAINS AND 60S TO LOW 80S ACROSS THE WEST. WINDS WILL BE ON THE
BREEZY SIDE AS WELL...WITH GUSTS UP TO 40 MPH LIKELY IN THE WIND
PRONE AREAS ALONG AND WEST OF THE LARAMIE RANGE. MUCH DRIER
NORTHWEST FLOW WILL MOVE OVERHEAD FOR MONDAY WITH COOLER
TEMPERATURES EXPECTED IN THE POST FRONTAL AIRMASS. TUESDAY WILL
REMAIN DRY AS WELL WITH PERHAPS SLIGHTLY WARMER TEMPS AS THE UPPER
RIDGE BEGINS TO BUILD BACK IN FROM THE WEST. LONGER RANGE MODELS
HINT TOWARD A RETURN OF SUBTROPICAL MOISTURE PLUME AS THE RIDGE
BUILDS ON WEDNESDAY...SOMEWHAT REMINISCENT OF A WEAK MONSOONAL
PATTERN. LOOKS LIKE AT LEAST A SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY AFTERNOON)
ISSUED AT 630 PM MDT THU JUN 26 2014

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST
ACROSS THE NEBRASKA PANHANDLE THROUGH AROUND MIDNIGHT. A MORE
ISOLATED COVERAGE WILL CONTINUE FOR SOUTHEAST WYOMING THROUGH 02Z.
MVFR TO MARGINAL IFR CONDITIONS WILL OCCUR WITH THE STRONGER
THUNDERSTORMS IN THE PANHANDLE...WITH STRONG AND ERRATIC DOWNDRAFT
WINDS AND SMALL HAIL POSSIBLE AS WELL. A COLD FRONT WILL MOVE WEST
TO EAST ACROSS THE FORECAST AREA AFTER 03Z WITH SHOWERS AND
PERHAPS A FEW TSTORMS REDEVELOPING OVERNIGHT. WINDS WILL VEER TO
THE NORTHWEST AND WILL INCREASE BEHIND THE FRONT AS WELL. A
SCATTERED TO WIDESPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS IS
EXPECTED FOR FRIDAY AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 336 PM MDT THU JUN 26 2014

MINIMAL FIRE WEATHER CONCERNS THROUGH THIS WEEKEND AS A DAILY
CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY
NIGHT. COVERAGE OF SHOWERS WILL INCREASE ON FRIDAY AS AN UPPER
LEVEL TROUGH MOVES EAST ACROSS THE AREA...PROVIDING MOST OF THE
AREA WITH WIDESPREAD WETTING RAINFALL IN ADDITION TO WHAT HAS
ALREADY FALLEN IN THE LAST FEW DAYS. RELATIVE HUMIDITIES WILL THEN
LOWER TO BETWEEN 10 TO 20 PERCENT ON SUNDAY AS DRIER AIR MOVES
INTO THE AREA. HOWEVER...MODELS INDICATE SUBTROPICAL MOISTURE
RETURNING TO THE AREA BY THE MIDDLE OF NEXT WEEK...AND EVEN
SUGGESTING THE FIRST MONSOON PUSH OF THE SUMMER.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...TJT
LONG TERM...RJM
AVIATION...RJM
FIRE WEATHER...TJT
Hazardous weather outlook, Jun 26, 3:26 AM MST, 16 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
426 AM MDT THU JUN 26 2014

WYZ101>119-271100-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
426 AM MDT THU JUN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN OVER
MOST OF THE AREA THIS AFTERNOON INTO THIS EVENING. SEVERE STORMS
ARE NOT EXPECTED BUT A FEW COULD BECOME STRONG MAINLY NEAR THE
NEBRASKA BORDER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ON FRIDAY...AND AGAIN
NEXT WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-271100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
426 AM MDT THU JUN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE AREA BY LATE
THIS AFTERNOON AND CONTINUE INTO THIS EVENING. A FEW SEVERE STORMS
ARE POSSIBLE WITH LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ON FRIDAY...AND AGAIN
NEXT WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON INTO THIS
EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jun 26, 6:43 PM MST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
743 PM MDT THU JUN 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             PINE BLUFFS             41.18N 104.07W
06/26/2014  E0.50 INCH       LARAMIE            WY   TRAINED SPOTTER

            MOSTLY PEA SIZED...BUT A FEW WERE ONE HALF INCH.

&&

CHAHN
Special weather statement, Jun 26, 6:53 PM MST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
753 PM MDT THU JUN 26 2014

NEZ002-095-096-270245-
DAWES NE-NORTH SIOUX NE-SOUTH SIOUX NE-
753 PM MDT THU JUN 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIOUX AND EXTREME
SOUTHWESTERN DAWES COUNTIES UNTIL 845 PM MDT...

AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF AGATE FOSSIL BEDS NATIONAL
MONUMENT...OR 23 MILES NORTHEAST OF TORRINGTON...MOVING NORTHEAST AT
30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
AGATE FOSSIL BEDS NATIONAL MONUMENT AROUND 805 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4274 10382 4254 10346 4226 10405 4238 10405
TIME...MOT...LOC 0153Z 225DEG 26KT 4239 10394

RUBIN
Special weather statement, Jun 26, 7:02 PM MST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
802 PM MDT THU JUN 26 2014

NEZ019>021-054-055-270245-
BANNER NE-CHEYENNE NE-KIMBALL NE-MORRILL NE-SCOTTS BLUFF NE-
802 PM MDT THU JUN 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTTS BLUFF...
SOUTHWESTERN MORRILL...EXTREME NORTHEASTERN KIMBALL...NORTHWESTERN
CHEYENNE AND EASTERN BANNER COUNTIES UNTIL 845 PM MDT...

AT 758 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
MINATARE TO 11 MILES SOUTHEAST OF HARRISBURG...AND MOVING EAST AT 20
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
MCGREW AROUND 810 PM MDT.
CHIMNEY ROCK STATE PARK...SOUTH BAYARD JUNCTION AND BAYARD AROUND 825
PM MDT.
REDINGTON AROUND 835 PM MDT.
BRIDGEPORT STATE RECREATION AREA...BRIDGEPORT...NORTHPORT AND COURT
HOUSE AND JAIL ROCKS AROUND 845 PM MDT.

THESE STORMS WILL LIKELY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH
IS IN EFFECT UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4180 10302 4132 10316 4142 10370 4180 10367
TIME...MOT...LOC 0202Z 277DEG 18KT 4171 10349 4143 10358

RUBIN
Special weather statement, Jun 26, 7:21 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
821 PM MDT THU JUN 26 2014

WYZ116>118-270300-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
821 PM MDT THU JUN 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LARAMIE AND SOUTHEASTERN
ALBANY COUNTIES UNTIL 900 PM MDT...

AT 820 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
WHITAKER TO GRANITE SPRINGS CAMPGROUND TO VIRGINIA DALE...AND MOVING
SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
CRYSTAL LAKE RESERVOIR...CRYSTAL LAKE CAMPGROUND AND FEDERAL AROUND
830 PM MDT.
WHITAKER AROUND 840 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 330 AND
355.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 16 AND
35.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4099 10546 4111 10539 4128 10539 4154 10504
      4142 10464 4109 10494 4099 10498
TIME...MOT...LOC 0221Z 294DEG 19KT 4144 10500 4119 10525
          4091 10534

RUBIN
Special weather statement, Jun 26, 7:35 PM MST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
835 PM MDT THU JUN 26 2014

WYZ116>118-270315-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
835 PM MDT THU JUN 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND EXTREME
EASTERN ALBANY COUNTIES UNTIL 915 PM MDT...

AT 832 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF HORSE CREEK...OR 18 MILES
EAST OF LARAMIE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
HORSE CREEK AROUND 845 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 36 AND
44.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4163 10512 4161 10471 4128 10523 4134 10532
TIME...MOT...LOC 0235Z 216DEG 20KT 4135 10523

RUBIN
Special weather statement, Jun 26, 7:44 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
844 PM MDT THU JUN 26 2014

NEZ054-055-270330-
CHEYENNE NE-KIMBALL NE-
844 PM MDT THU JUN 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIMBALL AND
SOUTHWESTERN CHEYENNE COUNTIES UNTIL 930 PM MDT...

AT 842 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF KIMBALL AIRPORT...OR 13 MILES
SOUTH OF KIMBALL...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RURAL SOUTHERN KIMBALL COUNTY THROUGH 930 PM MDT
RURAL CENTRAL KIMBALL COUNTY THROUGH 930 PM MDT
RURAL EASTERN KIMBALL COUNTY THROUGH 930 PM MDT
RURAL SOUTHWESTERN CHEYENNE COUNTY THROUGH 930 PM MDT

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL 900 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4099 10378 4110 10381 4118 10375 4112 10326
TIME...MOT...LOC 0244Z 235DEG 20KT 4106 10373

RUBIN

The radar

The Cheyenne radar (KCYS), 121 km away, was scanning. The volume nearest the first event began at 02:56 UTC.

Open the radar archive at this moment

Event by event

2 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Cheyenne

When
June 26, 7:55 PM MST to 7:58 PM MST
Where
Cheyenne County, 2 mi W of Potter
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.220, -103.359

Quarter size hail was observed a few miles west of Potter.

Thunderstorm Wind, Cheyenne

When
June 26, 7:55 PM MST to 7:58 PM MST
Where
Cheyenne County, 2 mi W of Potter
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.220, -103.359

Estimated wind gusts of 60 mph were observed a few miles west of Potter.

Hail, Morrill

When
June 26, 8:00 PM MST to 8:02 PM MST
Where
Morrill County, Bridgeport
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.670, -103.100

Quarter size hail was observed in Bridgeport.

Thunderstorm Wind, Box Butte

When
June 26, 9:05 PM MST to 9:08 PM MST
Where
Box Butte County, 13.16 mi NE of Berea
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.330, -102.780

Estimated wind gusts of 55 to 60 mph were observed six miles northeast of Wild Horse Butte.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526642, 526643, 526645, 526647.